posted on Feb, 15 2005 @ 10:22 PM
Well I had pretty bad acne for a couple of years, fortunately I think it is pretty much done with (I still take minocycline and use differin and
benzaclin cream on my face, even though it looks fine now)...lots of people just have bad genetics. I had so many friends in high school who had
perfectly clear faces and never had to worry about it, and then a few people would just be stuck with it.
Some advice if you don't want to go the prescription route: Take two showers a day, use cetaphil antibacterial soap on your face (don't use regular
soap on your face). Many people think the best way to combat acne is to dry the skin so much and get rid of all the oil...this can be
counterproductive as dry skin causes your body to produce even more oil and agitates the skin. It is better to use a less drying soap like cetaphil
on your face, then use cetaphil facial moisturizer. Also, make sure you are getting plenty of vitamin a, e, c, and take fish oil. Another thing is,
NEVER touch your face. You might not think about it, but you probably touch your face to your hand or arm many times throughout the day, and this is
just getting more bacteria and oil on it. If you can start going through the day without touching your face at all, you will notice a huge
difference. And last of all, drink plenty of water and don't eat too many simple carbs/sugars.
As far as prescriptions go, accutane is very controversial. I took it for about 5 months until the doctor decided to take me off because I was "the
worst responder she has ever seen". In fact, the entire time I was on accutane, my face just got worse due to the flaring that it causes. If I had
never taken it, it probly wouldn't have gotten nearly as bad as it did. Although I can say that now my face is much less oily than it used to be due
to the accutane, and it will probably lessen the chances of getting acne again. Most people respond fine to accutane, I did not. Oh, and also it is
very bad for your body. It is terrible for your liver, and in some cases can cause very bad irreversible side effects (although it is rare). My acne
was causing me so much mental grief every day that I had finally decided I didn't care what the risks were, I just wanted that # to come off my face.
The choice is up to you, but I would just recommend getting minocycline (an antibiotic), and some topical cream to use...don't go for accutane
unless it is an absolute last resort. Feel free to u2u me if you need any more help because I know how #ty it can make you feel to have bad
acne...just know that it will be gone some day.